Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 18, 2000, 10:29 AM CST for Montgomery County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 10:29 AM CST (16:29 UTC)
- Expired
- Feb 18, 2000, 11:15 AM CST
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Montgomery County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 10:45 AM CST | Hail 1.75 | Norman, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 5:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 181629 SVRLIT ARC097-181715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1029 AM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN WESTERN ARKANSAS * UNTIL 1115 AM CST * AT 1028 AM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF MOUNT IDA OR 10 MILES WEST OF BLACK SPRINGS... MOVING EAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLACK SPRINGS AROUND 1040 AM CST... NORMAN AROUND 1045 AM CST... MOUNT IDA AROUND 1050 AM CST... HURRICANE GROVE AROUND 1050 AM CST... SILVER AROUND 1100 AM CST... THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME WIND DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 7:25 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 18, 7:25 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 AM CST FRI FEB 18 2000 ...UPDATED SECTION... 13Z OBSERVATIONS INDICATE WARM FRONT HAS MOVED QUICKLY ACROSS THE NORTHERN PART OF THE STATE. THIS HAS RESULTED IN A GOOD DEAL OF TEMPERATURE DIFFERENCE BETWEEN THE NORTHERN RIDGES AND VALLEYS WITH HARRISON AT 66 DEGREES...WHILE FLIPPIN AT 46 AND MOUNTAIN HOME AT 44 DEGREES. I THEREFORE HAVE INCREASED THE MAX TEMPERATURES TODAY ACROSS THE NORTH. AFTER LOOKING AT THE 13Z OBSERVATIONS...I HAVE ALSO DECIDED TO INCREASE THE TEMPERATURES ACROSS THE REMAINDER OF THE REGION. ..PREVIOUS AFD... AN AREA OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. THESE THUNDERSTORMS HAVE MOVED INTO THE WESTERN AND NORTHERN PART OF MY CWFA. SPC HAS DROPPED A WATCH FOR MY ENTIRE CWFA UNTIL 11 AM. UPDATED THE ZONES TO INCLUDE THIS WATCH. LOOKS THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG OR OUT AHEAD OF THE FRONT AND I HAVE INCLUDED A SLIGHT CHANCE POP ACROSS SOUTHEAST FOR THIS EVENING. OTHERWISE...CONDITIONS WILL BE DRY AND COLDER AIR WILL WORK IN. OTHERWISE...NO OTHER CHANGES. LATEST 11.0-3.9 MICRON (LOW CLOUD/FOG) IMAGERY INDICATES FOG AND CLOUDS BREAKING UP ACROSS THE SOUTHERN AND WESTERN PART OF MY CWFA...AS THE WARM FRONT MOVE THROUGH THE STATE. 06Z SURFACE ANALYSIS HAD THE SURFACE LOW LOCATED JUST TO THE NORTH OF KOKC WITH ONE WARM FRONT EXTENDING NORTHEASTWARD TO JUST NORTH KSTL. THIS WARM FRONT SEPARATES THE REALLY COLD AIR (WINTRY TYPE) VS MORE EARLY SPRING-LIKE WEATHER. A SECOND WARM FRONT EXTENDED FROM THE LOW THROUGH CENTRAL AR AND THEN BACK INTO CENTRAL TN. A DRY LINE EXTENDS FROM SOUTH CENTRAL OK AND INTO WEST TX WITH THE COLD FRONT ACROSS THE TX PANHANDLE. IN THE UPPER LEVELS...THE MAIN TROUGH AND SHORT WAVE WERE LOCATED ACROSS EASTERN CO WITH AR IN SOUTHWESTERLY FLOW AND ZONAL FLOW ACROSS MUCH OF THE REST OF THE COUNTRY. A SECOND TROUGH WAS ALSO LOCATED ACROSS THE WEST COAST. THE MODELS ALL INITIALIZED WELL...COMPARING TO THE LATEST WV VAPOR IMAGERY. SOME DIFFERENCES IN THE MODELS WILL DEVELOP IN TIME...BUT THE OVERALL SYNOPTIC PATTERNS ARE SIMILAR. I WILL LEAN CLOSER TOWARD THE AVN...BUT ALL MODELS LOOK GOOD. THE MAIN TROUGH AND SHORT WAVE WILL WEAKEN AND SHEAR OUT...AS IT MOVES TO THE EAST ACROSS SOUTHERN MO AND INTO THE OH VALLEY BY TONIGHT. THE UPPER LEVEL PATTERN WILL THEN BECOME NEARLY ZONAL WITH A WEAK SHORT WAVE MOVE TO OUR NORTH BETWEEN 24 TO 48 HOURS. THIS TROUGH WILL NOT HAVE MUCH MOISTURE TO WORK WITH AND ONLY A FEW HIGH CLOUDS CAN BE EXPECTED. A CUT OFF LOW WILL MOVE ACROSS THE EASTERN PACIFIC AND WILL BE ROUGHLY LOCATED 250 MILES TO THE SOUTHWEST OF THE CA COAST BY 48 HOURS. THIS WILL BE THE SYSTEM THAT WILL MOVE INTO THE AREA IN THE EXTENDED. AT THE SURFACE...THE LOW WAS INITIALIZED OVER THE NORTHERN TX PNAHANDLE AND HAD MOVE INTO CENTRAL OK BY 06Z. THIS LOW WILL MOVE NORTHEASTWARD ACROSS SOUTHERN MO TODAY AND INTO SOUTH CENTRAL OH BY TONIGHT. AN ASSOCIATED COLD FRONT WILL DROP ACROSS THE NORTHWESTERN PART OF THE STATE THIS MORNING. THE AVN HAS THE FRONT REACHING KLIT AROUND 18Z...BUT THIS MAT BE A BIT TOO FAST. IT WILL EXIT THE STATE BY EARLY EVENING. A HIGH PRESSURE WILL BUILD BEHIND THE FRONT FOR SATURDAY WITH A SECOND HIGH REINFORCING HIGH BUILDING IN FOR SUNDAY. A DRY SLOT MOVES INTO NORTHWESTERN AR BY THE AFTERNOON AND THE NORTHWESTERN 2/3RDS BY THIS EVENING. ...EXTENDED... THE CLOSED LOW WILL WEAKEN AS IT MOVES INTO A RIDGE OVER THE ROCKIES IN THE 48 TO 72 HOUR TIME FRAME. AS MENTIONED ABOVE...A REINFORCING HIGH PRESSURE WILL BUILD IN FOR SUNDAY. I DIDN/T GET A CHANCE TO LOOK AT THE MRF...SO I DIDN/T MAKE ANY CHANGES BEYOND THE FIRST DAY OF THE EXTENDED. (49) .LIT...LAKE WIND ADVISORY TODAY ARZ003>007-012>16-23>24.
In the hours before
Special weather statement, Feb 18, 5:15 AM CST, 5 hours 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 515 AM CST FRI FEB 18 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF ARKANSAS UNTIL 11 AM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS UNTIL 11 AM THIS MORNING. A WARM FRONT WAS LOCATED ACROSS THE CENTRAL PART OF THE STATE DURING THE OVERNIGHT HOURS. THIS WARM FRONT WILL MOVE NORTHWARD ACROSS THE STATE THIS MORNING. IT WILL ALLOW VERY WARM AND HUMID CONDITIONS TO SPREAD ACROSS MUCH OF THE STATE. AN AREA OF SHOWERS AND THUNDERSTORMS...WHICH DEVELOPED ACROSS EASTERN OKLAHOMA DURING THE EARLY MORNING HOURS...WILL MOVE EASTWARD THIS MORNING. SOME OF THESE THUNDERSTORM WILL LIKELY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN AND CLOSE TO THE WATCH AREA. ALTHOUGH...DAMAGING WINDS IN EXCESS OF 58 MPH WILL BE THE MAIN THREAT. THE COLD FRONT WILL EXIT THE SOUTHEASTERN PART OF THE STATE BY EARLY EVENING AND WILL TAKE MOST OF THE SHOWERS AND THUNDERSTORMS WITH IT. THOSE LIVING OR TRAVELING IN OR CLOSE TO THE WATCH AREA SHOULD KEEP AN EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 49
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:03 AM CST | Severe Thunderstorm Warning | LZK | Yell | 37 min |
| Feb 18, 7:17 AM CST | Severe Thunderstorm Warning | LZK | Marion | 33 min |
| Feb 18, 10:34 AM CST | Severe Thunderstorm Warning | LZK | Yell | 36 min |
| Feb 18, 10:48 AM CST | Severe Thunderstorm Warning | LZK | Conway, Pope | 47 min |
| Feb 18, 10:57 AM CST | Severe Thunderstorm Warning | LZK | Garland | 48 min |
| Feb 18, 11:19 AM CST | Tornado Warning | LZK | Garland | 36 min |
| Feb 18, 11:40 AM CST | Tornado Warning | LZK | Saline | 50 min |
| Feb 18, 12:11 PM CST | Tornado Warning | LZK | Pulaski | 49 min |
| Feb 18, 12:30 PM CST | Severe Thunderstorm Warning | LZK | Clark | 50 min |
| Feb 18, 12:37 PM CST | Tornado Warning | LZK | Lonoke | 48 min |
| Feb 18, 12:50 PM CST | Severe Thunderstorm Warning | LZK | White | 50 min |
| Feb 18, 12:57 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| Feb 18, 1:08 PM CST | Tornado Warning | LZK | Prairie | 47 min |
| Feb 18, 1:33 PM CST | Tornado Warning | LZK | Monroe | 47 min |
| Feb 18, 1:35 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 35 min |
| Feb 18, 1:39 PM CST | Severe Thunderstorm Warning | LZK | Ouachita | 51 min |
| Feb 18, 1:53 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 47 min |
| Feb 18, 1:56 PM CST | Severe Thunderstorm Warning | LZK | Cleveland | 49 min |
| Feb 18, 2:15 PM CST | Tornado Warning | LZK | Lonoke | 35 min |
| Feb 18, 2:23 PM CST | Tornado Warning | LZK | Prairie | 47 min |
| Feb 18, 2:27 PM CST | Severe Thunderstorm Warning | LZK | Lincoln | 48 min |
| Feb 18, 2:44 PM CST | Tornado Warning | LZK | Monroe | 51 min |
| Feb 18, 3:02 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
| Feb 18, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Desha | 50 min |
| Feb 18, 3:46 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.